Maryland, 2007

Strong Wind in Maryland, November 3, 2007

November 3, 2007 · NWS AKQ · 1 event in 1 county or zone

The combination of Extratropical Storm Noel tracking up off the Mid Atlantic Coast and High Pressure building into the region from the northwest produced strong northeast winds over portions of the Lower Maryland Eastern Shore.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$1,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS AKQ wrote it up.

The combination of Extratropical Storm Noel tracking up off the Mid Atlantic Coast and High Pressure building into the region from the northwest produced strong northeast winds over portions of the Lower Maryland Eastern Shore.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wakefield, VA wrote its last area forecast discussion before the first event at Nov 3, 2:46 AM EST, 14 minutes earlier.

Area forecast discussion, Nov 3, 2:46 AM EST, 14 minutes before
AREA FORECAST DISCUSSION...CORRECTED
NATIONAL WEATHER SERVICE WAKEFIELD VA
346 AM EDT SAT NOV 3 2007

.SYNOPSIS...
AN INTENSE LOW PRESSURE SYSTEM OFFSHORE OF THE MID ATLANTIC
STATES THIS MORNING WILL MOVE AWAY FROM OUR REGION THIS AFTERNOON.
HIGH PRESSURE RETURNS FOR SUNDAY AND MONDAY. A STRONG COLD FRONT
CROSSES THE REGION TUESDAY...FOLLOWED BY COLDER WEATHER FOR THE
MIDDLE AND END OF NEXT WEEK.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
INTENSE SFC LO PRES LCTD JUST NE OF BUOY 41001 ATTM...CONTS NNE
THRUT TDA...CONTG TO PRVD STRNG/GSTY WNDS TO CSTL AREAS (THRUT THE
MRNG SE VA/NE NC...INTO PART OF AFTN FARTHER N IN FA). SPDS HV
RMND JUST BLO 35-45 MPH...ESP GUSTS...HWVR...STILL CONCERNED ABT
HIER SPDS PSBL THIS MRNG ON THE ERN SHR AS SFC PRES CONTS TO LWR
AS SYS TRACKS NNE. W/ THAT IN MIND...WL KP HI WND WRNGS/ADSVYS UP
FM OCTY TO VA ERN SHR THRUT MRNG HRS...BUT LWR WRNGS TO ADVSRYS
FOR CSTL SE VA/NE NC (ENDING LT MRNG). HV TRIMMED OFF A FEW OF THE
WRN FRINGE CTYS IN WND ADVSRY ACRS INTR SE VA/NE NC WHR SPDS
(GUSTS) WL AVG 30-35 MPH (OR RMNG BLO CRITERIA).

WDSPD CLDNS CVRS ERN 2/3RDS OF FA ATTM...WL CONT W/ THAT THROUGH
ERY/MID MRNG B4 CLRG TREND FM WSW TO NE TAKES OVR LT MRNG INTO
AFTN HRS. WRT PCPN...MUCH IT RMNS OFFSHR...THOUGH WL CONT W/ CHC
POPS RIGHT NR SHR INTO MID MRNG HRS. HI TEMPS TDA FM THE UPR 50S
TO MID 60S.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH SUNDAY NIGHT/...
WK S/W PASSES BY JUST N OF RGN TNGT W/ PTCHY CLDNS...ESP N/CNTRL
SXNS. ANOTHER ONE ARRIVES SUN AFTN...AGN W/ BKN (MNLY) MID LVL
CLDNS. SO...GENLY PCLDY/PSNY TNGT INTO SUN NGT. LO TEMPS TNGT 30S
INLAND...40S/ARND 50 RIGHT NR SHR. HI TEMPS SUN MNLY IN LWR/MID
60S. LO TEMPS SUN NGT MID/UPR 30S TO UPR 40S.

&&

.LONG TERM /MONDAY THROUGH FRIDAY/...
CONT DRY WITH SEASONABLE TMPS MON. MODELS CONT W/ IDEA OF NXT
FRNTL BNDRY CRSG RGN TUE. LTST DATA SHOWING ENUF MSTR WITH BNDRY
TO INCRS POPS A BIT. SO WILL CARRY 30 POPS TUE. BNDRY OFFSHR TUE
NITE FOLLOWED BY ANTHR INPRESSIVE SHOT OF CAA TUE NGT INTO WED.
DRY WITH BLO NRML TMPS WED THRU FRI. HIGHS L-M50S. LOWS MAINLY IN
THE 30S WITH SOME U20S PSBL IN THE NRMLLY COLDER AREAS.

&&

.AVIATION /08Z SATURDAY THROUGH WEDNESDAY/...
MIXTURE OF VFR/MVFR HERE THIS MORNING. XPCT CEILINGS TO IMPROVE TO
VFR LATER THIS MORNING AS NOEL PUSHES NE FURTHER AWAY FROM AREA.
BREEZY CONDS INLAND AND GUSTY WINDS ALONG AND NEAR THE COAST FOR
TODAY...SLWLY TAPERING OFF BY THIS EVENING. SLIGHT CHC OF SOME SHWRS
AFFECTING TERMINALS NEARER THE COAST THIS MORNING WHICH WAS
INDICATED IN THE TAFS.

IMPROVING CONDS FOR TONIGHT AND THE REST OF THE WEEKEND AS HIGH PRES
BUILDS IN OVERHEAD. NEXT CD FRNT TO AFFECT THE REGION COMES TUE
NIGHT.

&&

.MARINE...
CENTER OF NOEL CURRENTLY WELL EAST OF NRN OUTER BANKS THIS MORNING.
STRONGEST WINDS OVER SRN COASTAL WTRS ARE OCCURING NOW...AND THEY
FALL JUST BELOW STORM WARNING CRITERIA, SO HAVE DROPPED STORM AND
OPTED TO GO WITH HIGH END GALE FOR CAPE CHARLES LIGHT
SOUTHWARD...INCLUDING SRN CHES BAY.

PER COORD W/ PHI WILL CONT STRM WARNING FOR THE COASTAL ERN SHORE
THRU 10 AM. KNOW THAT CHCS FOR STRM HERE ARE MARGINAL AT BEST...BUT
AS SYS STRENGTHENS SLIGHTLY AND MVS FURTHER N CLOSER TO THE ERN
SHORE THIS MORNING, CANNOT RULE OUT SOME GUSTS AROUND 50 KT.

HIGH SURF ADVSY REMAINS IN EFFECT THRU THIS AFTN. WNDS WILL DIMINISH
AS NOEL MOVES AWAY TWD/INTO CANADIAN MARITIMES.

CALMER CONDS SUN AND MON AS HI PRES BLDS INTO/ACRS FA. A COLD
FRNT PUSHES THRU TUE MORNG AND AFTN FOLLOWED BY HI PRES BLDG IN
AGAIN DURING WED.

&&

.TIDES/COASTAL FLOODING...
HV MAINTAINED CSTL FLD ADVSYS FOR MIDDLE/SRN CHES BAY CNTIES AND
VA BCH/INLAND AND OUTER BANKS CURRITUCK SND UNTIL 8 AM ...DUE TO
TIDES NEAR 2 TO 2.5 FT ABV NORMAL AT THE TIME OF HIGH TIDE THIS
MORNING.

HAVE ADDED CSTL FLD ADVSY FOR MD/VA ERN SHR CNTIES...ALREADY RUNNING
CLOSE TO 2 FT ABV NORMAL WITH HIGHER PROJECTIONS FOR HIGH TIDE CYCLE
LATER THIS AFTN (THE HIER OF THE TIDES ANYWAY).

&&

.AKQ WATCHES/WARNINGS/ADVISORIES...
MD...WIND ADVISORY UNTIL 11 AM EDT THIS MORNING FOR MDZ022>024.
     HIGH SURF ADVISORY UNTIL 2 PM EDT THIS AFTERNOON FOR MDZ025.
     HIGH WIND WARNING UNTIL 11 AM EDT THIS MORNING FOR MDZ025.
     COASTAL FLOOD ADVISORY UNTIL 5 PM EDT THIS AFTERNOON FOR
     MDZ025.
NC...WIND ADVISORY UNTIL 11 AM EDT THIS MORNING FOR NCZ015>017-102.
     COASTAL FLOOD ADVISORY UNTIL 8 AM EDT THIS MORNING FOR NCZ017-
     102.
     HIGH SURF ADVISORY UNTIL 2 PM EDT THIS AFTERNOON FOR NCZ017-
     102.
     GALE WARNING UNTIL 4 PM EDT THIS AFTERNOON FOR NCZ102.
VA...WIND ADVISORY UNTIL 11 AM EDT THIS MORNING FOR VAZ077-078-
     084>086-091-094-095-097-098.
     COASTAL FLOOD ADVISORY UNTIL 8 AM EDT THIS MORNING FOR VAZ084-
     086-091-094-095-098.
     HIGH SURF ADVISORY UNTIL 2 PM EDT THIS AFTERNOON FOR
     VAZ098>100.
     HIGH WIND WARNING UNTIL 11 AM EDT THIS MORNING FOR VAZ099-100.
     COASTAL FLOOD ADVISORY UNTIL 5 PM EDT THIS AFTERNOON FOR
     VAZ099-100.
MARINE...STORM WARNING UNTIL 10 AM EDT THIS MORNING FOR ANZ650-652-654.
     GALE WARNING UNTIL 4 PM EDT THIS AFTERNOON FOR ANZ632-633-656-
     658.
     GALE WARNING UNTIL 10 AM EDT THIS MORNING FOR ANZ630-631.

&&

SYNOPSIS...ALB
NEAR TERM...ALB
SHORT TERM...ALB
LONG TERM...MPR
AVIATION...SMF
MARINE...SMF
TIDES/COASTAL FLOODING...SMF
Hazardous weather outlook, Nov 3, 2:45 AM EST, 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WAKEFIELD VA
345 AM EDT SAT NOV 3 2007

ANZ650-652-654-040745-
COASTAL WATERS FROM FENWICK ISLAND DE TO CHINCOTEAGUE VA OUT 20 NM-
COASTAL WATERS FROM CHINCOTEAGUE TO PARRAMORE ISLAND VA OUT 20 NM-
COASTAL WATERS FROM PARRAMORE ISLAND TO CAPE CHARLES LIGHT VA OUT
20 NM-
345 AM EDT SAT NOV 3 2007

...STORM WARNING IN EFFECT UNTIL 10 AM EDT THIS MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MID ATLANTIC COASTAL
WATERS.

.DAY ONE...TODAY AND TONIGHT...

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   STORM WARNING

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

MDZ021-NCZ012>014-030>032-VAZ048-049-060>076-079>083-087>090-092-093-
096-040745-
DORCHESTER-NORTHAMPTON NC-HERTFORD-GATES-BERTIE-CHOWAN-PERQUIMANS-
FLUVANNA-LOUISA-PRINCE EDWARD-CUMBERLAND-GOOCHLAND-HANOVER-CAROLINE-
MECKLENBURG-LUNENBURG-NOTTOWAY-AMELIA-POWHATAN-CHESTERFIELD-HENRICO-
KING WILLIAM-KING AND QUEEN-ESSEX-WESTMORELAND-RICHMOND-BRUNSWICK-
DINWIDDIE-PRINCE GEORGE-CHARLES CITY-NEW KENT-GREENSVILLE-SUSSEX-
SURRY-JAMES CITY-SOUTHAMPTON-ISLE OF WIGHT-SUFFOLK-
345 AM EDT SAT NOV 3 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE LOWER EASTERN SHORE OF
MARYLAND...COASTAL NORTHEAST NORTH CAROLINA...INTERIOR NORTHEAST
NORTH CAROLINA...CENTRAL VIRGINIA...EAST CENTRAL
VIRGINIA...INTERIOR SOUTHEAST VIRGINIA...SOUTH CENTRAL
VIRGINIA...SOUTH HAMPTON ROADS VIRGINIA...THE MIDDLE PENINSULA OF
VIRGINIA...THE NORTHERN NECK OF VIRGINIA...THE PENINSULA OF
SOUTHEAST VIRGINIA AND THE PIEDMONT OF CENTRAL VIRGINIA.

.DAY ONE...TODAY AND TONIGHT...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

VAZ084-086-091-094-095-040745-
GLOUCESTER-MATHEWS-YORK-NEWPORT NEWS/HAMPTON-NORFOLK/PORTSMOUTH-
345 AM EDT SAT NOV 3 2007

...COASTAL FLOOD ADVISORY IN EFFECT UNTIL 8 AM EDT THIS MORNING...
...WIND ADVISORY IN EFFECT UNTIL 11 AM EDT THIS MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH HAMPTON ROADS
VIRGINIA...THE MIDDLE PENINSULA OF VIRGINIA AND THE PENINSULA OF
SOUTHEAST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT...

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WIND ADVISORY
   COASTAL FLOOD ADVISORY

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

MDZ022>024-NCZ015-016-VAZ077-078-085-097-040745-
WICOMICO-SOMERSET-INLAND WORCESTER-PASQUOTANK-CAMDEN-NORTHUMBERLAND-
LANCASTER-MIDDLESEX-CHESAPEAKE-
345 AM EDT SAT NOV 3 2007

...WIND ADVISORY IN EFFECT UNTIL 11 AM EDT THIS MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE LOWER EASTERN SHORE OF
MARYLAND...COASTAL NORTHEAST NORTH CAROLINA...SOUTH HAMPTON ROADS
VIRGINIA...THE MIDDLE PENINSULA OF VIRGINIA AND THE NORTHERN NECK
OF VIRGINIA.

.DAY ONE...TODAY AND TONIGHT...

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WIND ADVISORY

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ017-VAZ098-040745-
INLAND CURRITUCK-VIRGINIA BEACH-
345 AM EDT SAT NOV 3 2007

...COASTAL FLOOD ADVISORY IN EFFECT UNTIL 8 AM EDT THIS MORNING...
...HIGH SURF ADVISORY IN EFFECT UNTIL 2 PM EDT THIS AFTERNOON...
...WIND ADVISORY IN EFFECT UNTIL 11 AM EDT THIS MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR COASTAL NORTHEAST NORTH
CAROLINA AND SOUTH HAMPTON ROADS VIRGINIA.

.DAY ONE...TODAY AND TONIGHT...

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HIGH SURF ADVISORY
   COASTAL FLOOD ADVISORY
   WIND ADVISORY

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

MDZ025-VAZ099-100-040745-
MARYLAND BEACHES-ACCOMACK-NORTHAMPTON VA-
345 AM EDT SAT NOV 3 2007

...HIGH WIND WARNING IN EFFECT UNTIL 11 AM EDT THIS MORNING...
...COASTAL FLOOD ADVISORY IN EFFECT UNTIL 5 PM EDT THIS AFTERNOON...
...HIGH SURF ADVISORY IN EFFECT UNTIL 2 PM EDT THIS AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE LOWER EASTERN SHORE OF
MARYLAND AND THE EASTERN SHORE OF VIRGINIA.

.DAY ONE...TODAY AND TONIGHT...

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HIGH WIND WARNING
   HIGH SURF ADVISORY
   COASTAL FLOOD ADVISORY

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ632-633-656-658-040745-
CHESAPEAKE BAY FROM NEW POINT COMFORT TO CAPE HENRY VA-
CURRITUCK SOUND-
COASTAL WATERS FROM CAPE CHARLES LIGHT VA TO NC VA BORDER OUT 20 NM-
COASTAL WATERS FROM NC VA BORDER TO CURRITUCK BEACH LIGHT NC OUT
20 NM-
345 AM EDT SAT NOV 3 2007

...GALE WARNING IN EFFECT UNTIL 4 PM EDT THIS AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE SOUTHERN CHESAPEAKE
BAY...THE MID ATLANTIC COASTAL WATERS AND CURRITUCK SOUND.

.DAY ONE...TODAY AND TONIGHT...

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ630-631-040745-
CHESAPEAKE BAY FROM SMITH POINT TO WINDMILL POINT VA-
CHESAPEAKE BAY FROM WINDMILL POINT TO NEW POINT COMFORT VA-
345 AM EDT SAT NOV 3 2007

...GALE WARNING IN EFFECT UNTIL 10 AM EDT THIS MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE CENTRAL CHESAPEAKE BAY
AND THE SOUTHERN CHESAPEAKE BAY.

.DAY ONE...TODAY AND TONIGHT...

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ102-040745-
OUTER BANKS CURRITUCK-
345 AM EDT SAT NOV 3 2007

...GALE WARNING IN EFFECT UNTIL 4 PM EDT THIS AFTERNOON...
...COASTAL FLOOD ADVISORY IN EFFECT UNTIL 8 AM EDT THIS MORNING...
...HIGH SURF ADVISORY IN EFFECT UNTIL 2 PM EDT THIS AFTERNOON...
...WIND ADVISORY IN EFFECT UNTIL 11 AM EDT THIS MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NORTHERN OUTER BANKS OF
NORTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT...

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WIND ADVISORY
   GALE WARNING
   COASTAL FLOOD ADVISORY
   HIGH SURF ADVISORY

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 strong wind. Local standard time, as filed.

Strong Wind, Maryland Beaches

When
November 3, 3:00 AM EST to 10:00 AM EST
Where
Maryland Beaches forecast zone
Measured
44 kt (51 mph) measured gust
Property damage
$1,000
Reported by
Buoy
Coordinates
38.217, -75.297 (the zone’s center; the record gives no point)

Wind gust of 51 mph was measured at 44009. Wind gust of 40 mph was measured at OXB.

What these are

Strong Wind
Non-thunderstorm winds below high wind criteria that nonetheless caused damage or casualties.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Maryland in 2007Every state in 2007This day in weather historyWarnings in Maryland, November 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 65711.